Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What is the reason for dropping BP with the pacemaker in the heart?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
my husband has a pacemaker defibrilator with the pacemaker set at 70. He's had this unit several years He has a-fib, and mitral valve leakage. The pacemaker has run the heart around 70 for most of the years, with testing saying the heart is about 99% dependant on the device. The last 12 t0 18 hrs., his blood pressure has been running around 72 to 75 over 45 to 50. Pulse around 50 to 60. He has just returned to exercise in the last few months after recoveringfrom a hthr revision. He was on his bicycle today, riding about 30 miles in 2 1/2 to 3 hours with rest stops. ????
Posted Wed, 25 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Deepak Anvekar 10 hours later
Hello XXXXXXX Walton,

Thanks for your query.

The current blood pressure readings show that he is hypotensive.

Do you remember his blood pressure recordings in the past?

Does he have symptoms such as cold peripheries, dizziness or light headedness, blackouts, etc?

If his blood pressure was normally higher than the present values with his heart rate at 70's, and now it has dropped (both pressure and heat rate) or if has the symptoms, then this could be due to a malfunction either in the pacemaker or its leads.

He might need a consultation with his cardiologist for proper assessment of his pacemaker and specific therapy.

Hope I have answered your query.

I will be available to answer your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor